Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 22, NWS Flagstaff, AZ

June 9, 20084 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 9, 2008, 1:50 PM MST for 4 counties in Arizona. It took effect at Jun 10, 2008, 10:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 1:50 PM MST (20:50 UTC)
In effect from
Jun 10, 2008, 10:00 AM MST
Expired
Jun 10, 2008, 9:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2645 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 092050
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
150 PM MST MON JUN 9 2008

AZZ118-137-138-092200-
/O.CAN.KFGZ.FW.A.0017.080610T1700Z-080611T0400Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
150 PM MST MON JUN 9 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH. 

THE FIRE WEATHER WATCH FOR LOW ELEVATIONS SOUTH OF THE MOGOLLON
RIM HAS BEEN CANCELLED AS SUSTAINED WIND SPEEDS ARE NOT EXPECTED
TO EXCEED 20 MPH. NEVERTHELESS...VERY DRY CONDITIONS WITH
SOUTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED OVER MUCH OF THIS
AREA.

$$

AZZ110>117-139-140-100500-
/O.UPG.KFGZ.FW.A.0017.080610T1700Z-080611T0400Z/
/O.NEW.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/
/O.NEW.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
150 PM MST MON JUN 9 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE WINDS
WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING UNTIL
EVENING TUESDAY. THIS LOW PRESSURE TROUGH WILL CONTINUE TO BRING
STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST
CENTRAL AND NORTHEAST ARIZONA WEDNESDAY...THEREFORE A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO
RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

AZZ104>109-100500-
/O.UPG.KFGZ.FW.A.0017.080610T1700Z-080611T0400Z/
/O.NEW.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
150 PM MST MON JUN 9 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 20
TO 30 MPH WITH GUSTS TO AROUND 40 MPH IN THE AFTERNOON. THESE
WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10
PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE
MORNING AND UNTIL EVENING TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
5 follow-up statements
000 
WWUS85 KFGZ 100421
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
921 PM MST MON JUN 9 2008

AZZ110>117-139-140-101400-
/O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/
/O.CON.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
921 PM MST MON JUN 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF
20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE
WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO
10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE
MORNING TUESDAY THROUGH THE EVENING HOURS. THIS LOW PRESSURE TROUGH
WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO
PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY...
THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO
RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE
WEATHER WATCH.

$$

AZZ104>109-101400-
/O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
921 PM MST MON JUN 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
TUESDAY. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF
20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH IN THE AFTERNOON. THESE
WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO
10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE 
MORNING TUESDAY THROUGH THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 101144
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
444 AM MST TUE JUN 10 2008

AZZ110>117-139-140-102230-
/O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/
/O.CON.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
444 AM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. EXPECT WINDS
OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE
WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10
PERCENT TO PRODUCE RED FLAG CONDITIONS OVER THE WARNING AREA. THIS
LOW PRESSURE TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW
RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST
ARIZONA WEDNESDAY... THEREFORE A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO
RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE
WEATHER WATCH.

$$

AZZ104>109-102230-
/O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
444 AM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. EXPECT WINDS
OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH IN THE AFTERNOON.
THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO
10 PERCENT TO PRODUCE RED FLAG CONDITIONS OVER THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 102225
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 PM MST TUE JUN 10 2008

AZZ110-139-110400-
/O.CAN.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/
/O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
325 PM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING DUE TO ...
...FIRE WEATHER WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE FIRE
WEATHER WATCH. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO
THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. THIS TROUGH
WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO
PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY...HOWEVER
RED FLAG CONDITIONS ARE NO LONG EXPECTED IN THESE AREAS THEREFORE
THE FIRE WEATHER HAS BEEN CANCELED.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ111>117-140-110630-
/O.UPG.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/
/O.NEW.KFGZ.FW.W.0023.080611T1600Z-080612T0400Z/
/O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
325 PM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO
THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. THIS
TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE
HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA
WEDNESDAY. DUE TO CONTINUED DRY CONDITIONS AND STRONG AFTERNOON
WINDS OF 20-25 MPH WITH GUSTS TO NEAR 40 MPH...CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THESE AREAS.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104>109-110400-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
325 PM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO
THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 102326
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
426 PM MST TUE JUN 10 2008

AZZ111>117-140-110730-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
/O.CON.KFGZ.FW.W.0023.080611T1600Z-080612T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
426 PM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
WEDNESDAY. 

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO
THE EAST. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10
PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. FOR WEDNESDAY...
THE TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE
HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA. DUE
TO CONTINUED DRY CONDITIONS AND STRONG AFTERNOON WINDS OF 20-25
MPH WITH GUSTS TO NEAR 40 MPH...CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED AGAIN ACROSS THESE AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNINGS.

$$

AZZ104>110-139-110400-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
426 PM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO
THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL
COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10
PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. FOR
WEDNESDAY...RED FLAG CONDITIONS ARE NO LONGER EXPECTED IN THIS
AREA...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED.

PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KFGZ 110408
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
908 PM MST TUE JUN 10 2008

AZZ111>117-140-111215-
/O.EXP.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
/O.CON.KFGZ.FW.W.0023.080611T1600Z-080612T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
908 PM MST TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
WEDNESDAY.

A TROUGH OF LOW PRESSURE WILL CONTINUE MOVING TO THE EAST ACROSS
THE GREAT BASIN. WINDS HAVE DECREASED OVER MOST AREAS THIS EVENING...
BUT WILL INCREASE AGAIN EARLY WEDNESDAY WITH STRONG WINDS AND LOW
RELATIVE HUMIDITIES RETURNING TO PORTIONS OF EAST CENTRAL AND
NORTHEAST ARIZONA. DUE TO CONTINUED DRY CONDITIONS...LOW RELATIVE
HUMIDITIES...AND STRONG WINDS OF 20-25 MPH WITH GUSTS TO NEAR 40
MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ACROSS
THESE AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104>110-139-110515-
/O.EXP.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
908 PM MST TUE JUN 10 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. 

WINDS OVER THE AREA HAVE DECREASED TO 10 TO 20 MPH...AND RELATIVE
HUMIDITIES ARE EXPECTED TO RISE ABOVE 15 PERCENT LATER TONIGHT.
THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.
BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...ESPECIALLY DOWNWIND OF
HIGHER TERRAIN.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 9, 9:35 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 9, 9:35 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
935 AM MST MON JUN 9 2008

.SYNOPSIS...DRY WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS
NORTHERN ARIZONA OVER THE NEXT SEVERAL DAYS. BREEZY TO WINDY
AFTERNOON CONDITIONS AND NEAR NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES ARE THEN EXPECTED TO
RISE TO ABOVE NORMAL READINGS BY THE END OF THE WEEK WITH DRY
WEATHER AND LOCALLY BREEZY AFTERNOONS CONTINUING.

&&

.DISCUSSION...CLEAR SKIES DOMINATE THE SOUTHWEST THIS MORNING AS
HIGH PRESSURE BUILDS OVER THE REGION. WINDS TODAY WILL BE TYPICALLY
GUSTY FOR JUNE...WITH TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL
NORMALS THIS AFTERNOON. BASED ON SOUNDINGS AND MODEL DATA WILL
BUMP TEMPERATURES UP FOR THIS AFTERNOON A COUPLE OF DEGREES.
OTHERWISE FORECAST LOOKS FINE FOR THE INCREASING WINDS EXPECTED FOR
TUESDAY AND WEDNESDAY AS LOW PRESSURE PASSES TO OUR NORTH.

.PREV DISCUSSION /310 AM MST/...SKIES ARE CLEAR WITH LIGHT WINDS
EARLY THIS MORNING. WINDS SHOULD CONTINUE TO BE RESPECTFULLY TAPERED
FOR THE MOST PART THIS AFTERNOON...BEFORE A DEEPENING LOW PRESSURE
DISTURBANCE PASSING TO OUR NORTH CREATES GUSTY CONDITIONS ACROSS THE
NORTHLAND FOR TUESDAY AND WEDNESDAY. A FIRE WEATHER WATCH WILL BE
ISSUED THIS MORNING TO ACCOUNT FOR THE ELEVATED WINDS ON
TUESDAY...AND WIND ADVISORIES MAY EVENTUALLY BECOME NECESSARY FOR
PORTIONS OF THE NORTHLAND ON TUESDAY AND WEDNESDAY AS WELL.

THROUGH THE 7-DAY FORECAST...ANY SIGNIFICANT MOISTURE ASSOCIATED
WITH PASSING LOW PRESSURE DISTURBANCES IS EXPECTED TO REMAIN WELL
NORTH OF THE STATE. SKIES SHOULD REMAIN GENERALLY CLEAR AND DAILY
MAXIMUM TEMPERATURES SHOULD RISE TO ABOVE SEASONAL NORMS BY THE END
OF THIS WEEK.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS...WITH GENERALLY LIGHT WINDS WITH GUSTS LESS THAN
20 KTS UNTIL AROUND 15Z TUESDAY. SOUTHWEST WINDS WILL INCREASE
TUESDAY MORNING...WITH WIND SPEEDS OF 10-20 KTS AND GUSTS TO AROUND
30 KTS BY 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING UNTIL
TUESDAY EVENING. SEE FIRE WEATHER PRODUCT PHXRFWFGZ FOR ADDITIONAL
INFORMATION. SEE FIRE WEATHER FORECAST (PHXFWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.

WEDNESDAY THROUGH FRIDAY...EXPECT DRY WEATHER WITH NEAR NORMAL
TEMPERATURES AND BREEZY TO WINDY AFTERNOONS THROUGH THE PERIOD.
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MAINLY ON WEDNESDAY AS
A LOW PRESSURE TROUGH CONTINUES TO BRING STRONG WEST TO SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES TO THE SOUTHERN GREAT BASIN REGION.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WX WATCH TUESDAY MORNING
UNTIL TUESDAY EVENING FIRE WEATHER ZONES 104>107-109>117-138>140.

&&

PUBLIC...STAUDENMAIER
AVIATION/FIRE WEATHER...ONTON

VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jun 9, 10:00 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON JUN 9 2008

AZZ004>018-037>040-100700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 15
TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE WINDS
WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING AND
INTO THE EARLY EVENING.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:31 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai8 hr
Jun 9, 1:50 PM MSTFire Weather WatchFGZApache, Coconino, Navajo26 hr
Jun 9, 3:19 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai30 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.